Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 16, NWS Grand Forks, ND

February 24, 20114 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Feb 24, 2011, 4:47 AM CST for 4 counties in North Dakota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 4:47 AM CST (10:47 UTC)
Expired
Feb 24, 2011, 12:00 PM CST
In force
7 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Ramsey County, ND, Towner County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS43 KFGF 241047
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
447 AM CST THU FEB 24 2011

...BITTER WIND CHILLS THIS MORNING...

.CLEAR SKIES HAVE ALLOWED TEMPERATURES TO FALL INTO THE 5 TO 10
BELOW ZERO RANGE. WITH NORTHWEST WINDS AT 10 TO 15 MPH...WIND
CHILL VALUES WILL BE IN THE 25 TO 30 BELOW RANGE ACROSS THE DEVILS
LAKE BASIN THIS MORNING. THE COLD WIND CHILL VALUES WILL CONTINUE
FOR MUCH OF THE MORNING BEFORE TEMPERATURES RISE THIS AFTERNOON. 

NDZ006-007-014-015-241800-
/O.NEW.KFGF.WC.Y.0016.110224T1047Z-110224T1800Z/
TOWNER-CAVALIER-BENSON-RAMSEY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE
447 AM CST THU FEB 24 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILLS WILL BE VERY COLD THROUGH EARLY THIS MORNING UNTIL
  NEAR NOON TODAY.

* WIND CHILL VALUES WILL RANGE FROM 25 TO 30 BELOW ZERO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

JR
1 follow-up statement
295 
WWUS43 KFGF 241738
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1138 AM CST THU FEB 24 2011

...WIND CHILL ADVISORY FOR DEVILS LAKE REGION WILL EXPIRE...


NDZ006-007-014-015-241845-
/O.EXP.KFGF.WC.Y.0016.000000T0000Z-110224T1800Z/
TOWNER-CAVALIER-BENSON-RAMSEY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE
1138 AM CST THU FEB 24 2011

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. AS
TEMPERATURES SLOWLY RISE TODAY...WIND CHILLS WILL NOT BE AS COLD
AND BE IN 15 BELOW TO 23 BELOW ZERO RANGE THIS AFTERNOON AND EARLY
EVENING. IT IS LIKELY THAT WIND CHILLS WILL DROP BACK INTO
ADVISORY RANGE TONIGHT.  


$$


DTR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 24, 4:30 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 24, 4:30 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CST THU FEB 24 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
SPLIT FLOW ACROSS NORTH AMERICA THIS PERIOD. NAM WAS THE FASTEST
SOLUTION...THE GEM THE SLOWEST AND THE GFS AND ECMWF A COMPROMISE.
WATER VAPOR LOOP SHOWING A SHORT WAVE OVER SOUTHERN CO AND WAS
MOVING NORTHEAST. WILL ISSUE WIND CHILL ADVISORY FOR THIS MORNING AT
WIND CHILLS EXPECTED TO BE IN THE 25 TO 30 BELOW RANGE.

TRIMMED BACK POPS A BIT FOR TONIGHT AS HIGH PRESSURE WILL CONTINUE
TO BRING COOL DRY AIR INTO THE REGION. NORTH SOUTH CROSS SECTION
INDICATES DRY LAYER BETWEEN 850 AND 700 HPA SHOULD INHIBIT
PRECIPITATION EXCEPT OVER SOUTHWEST ZONES.

SHORT WAVE FORECAST TO MOVE THROUGH THE NORTHERN PLAINS SAT. WILL
ADD LOW POPS IN FAR SOUTH SAT.

.LONG TERM...SUNDAY AND MONDAY.
LONG WAVE TROUGH OVER WESTERN NORTH AMERICA SHIFTS INTO CENTRAL
CANADA AND THE NORTHERN PLAINS THIS PERIOD. A COLD FRONT TO MOVE
THROUGH SUN. WILL ADD LOW POPS SUN NORTH.

&&

.AVIATION...
FOG LOOP AND SURFACE OBS SHOWING MVFR CIG OVER WEST SD WERE MOVING
NORTH AND EAST. OTHERWISE FOG LOOP AND SURFACE OBS INDICATE A CLEAR
SKY WAS ACROSS THE FORECAST AREA.
&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ006-007-014-015.

MN...NONE.

&&

HOPPES
Hazardous weather outlook, Feb 23, 5:43 AM CST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
543 AM CST WED FEB 23 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-241145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
543 AM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR LIGHT SNOW ACROSS THE AREA TODAY. ANY
ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER AN INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE FOR SOME LIGHT SNOW MAINLY SOUTH OF
I-94 LATE THURSDAY NIGHT AND INTO FRIDAY. AGAIN...ACCUMULATIONS
ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:33 PM CSTWind Chill AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more19 hr

Nearby

Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.